The Lederle authors, describing our research as "incomplete," cite two articles that they believe we have overlooked. The amoxapine overdose series of Kulig et al,1 however, was cited in our manuscript but never mentions a higher convulsion rate compared with other cyclic antidepressants despite the occurrence of seizures in 100% of the reported patients. Another letter by two of the correspondents2 had not yet been published when our manuscript was submitted but does state that "convulsive seizures after an overdose, although not uncommon with the older TCAs [tricyclic antidepressants], may be more common with amoxapine."Our study populations included all cases reported to the two poison control centers during the 18-month study period. We are unable to identify any reporting bias favoring more severe amoxapine cases as compared with other cyclic antidepressants. Our data include a slightly but not significantly higher percentage of pediatric ingestions in
Litovitz T, Troutman WG. Amoxapine Overdosage-Reply. JAMA. 1984;251(5):602. doi:10.1001/jama.1984.03340290021007
* * SCHEDULED MAINTENANCE * *
The JAMA Network Sites will be conducting routine maintenance from 10/20/2017 through 10/21/2017. During this window access to content and authentication may be intermittently available. The JAMA Store will be completely unavailable during the maintenance window.